Tennessee, 2015Damaging Winds in Tennessee, September 5, 2015
September 5, 2015 · NWS OHX · 3 events in 2 counties and zones
Scattered thunderstorms moved westward across Middle Tennessee during the afternoon hours on September 5. A few reports of wind damage were received in the Nashville metro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms moved westward across Middle Tennessee during the afternoon hours on September 5. A few reports of wind damage were received in the Nashville metro area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 5, 1:36 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 5, 1:36 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT SAT SEP 5 2015
.DISCUSSION...
DIURNALLY DRIVEN SCATTERED AFTERNOON CONVECTION HAS DEVELOPED
MAINLY IN EASTERN AND SOUTHERN AREAS AS OF 2 PM...BUT A FEW
ISOLATED SHOWERS/TSTORMS CAN BE EXPECTED WEST OF INTERSTATE 65 AND
UP INTERSTATE 24 TOWARDS CLARKSVILLE. CONVECTION ON EASTERN SIDE
OF UPPER RIDGE CENTERED OVER SOUTHERN PLAINS. EXPECT CONVECTION TO
PLAY OUT AFTER SUNSET. LOOK FOR ANOTHER MILD AND MUGGY NIGHT HERE
IN THE MID STATE. BASICALLY A REPEAT ON SUNDAY WITH ANOTHER VERY
WARM DAY. UPPER RIDGE DOMINATES OUR AREA AS GO INTO THE FIRST OF
NEXT WEEK WITH STORM TRACK REMAINING ACROSS NORTHERN TIER OF U.S.
BEFORE BUCKLING WHICH WILL ALLOW FOR A FRONTAL SYSTEM TO MOVE THIS
WAY BRINGING SHOWER AND THUNDERSTORM CHANCES BEGINNING ON
WEDNESDAY AND CONTINUING THROUGH FRIDAY. FRONTAL BOUNDARY MOVES
ACROSS OUR AREA ON FRIDAY FOLLOWED BY COOLER TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 70 93 69 91 / 10 20 10 10
CLARKSVILLE 68 93 68 91 / 0 10 10 10
CROSSVILLE 66 83 65 84 / 20 30 10 20
COLUMBIA 69 93 68 91 / 10 20 10 10
LAWRENCEBURG 68 90 68 89 / 10 20 10 10
WAVERLY 69 93 69 91 / 0 10 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BOYD
01
Hazardous weather outlook, Sep 5, 4:03 AM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT SAT SEP 5 2015
TNZ005>011-023>034-056>066-075-077>080-093>095-061015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT SAT SEP 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
55
Thunderstorm Wind, Wilson
- When
- September 5, 4:05 PM CST
- Where
- Wilson County, 1.79 mi SSE of Mt Juliet
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 36.175, -86.513
An NWS employee reported a sign at the Arby's restaurant on Mount Juliet Road in Mount Juliet was blown down. The NWS employee estimated winds around 55 mph.
Thunderstorm Wind, Davidson
- When
- September 5, 4:15 PM CST
- Where
- Davidson County, 1.36 mi SSW of Stone River to 0.53 mi S of Stone River
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 36.161, -86.605
A few trees were snapped near Percy Priest Lake and some tree branches and signs were blown down around the I-40 and Old Hickory Blvd. interchange. Two NWS employees in the area estimated winds up to 50 mph.
Thunderstorm Wind, Davidson
- When
- September 5, 4:25 PM CST
- Where
- Davidson County, 0.46 mi N of Glencliff
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.127, -86.701
One old tree and a few large tree limbs were blown down near the Nashville International Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, September 5, 2015325 injured · 1 event
- Excessive Heat in Georgia, September 5, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, September 5 to 6, 2015$1.2 million · 1 in hail · 9 events
- Damaging Wind and Lightning Strike in Georgia, September 5, 20152 injured · 50 kt wind · 2 events
- Hail and Damaging Wind in Montana, September 5, 20152.5 in hail · 15 events
- Flash Flood and Heavy Rain in Hawaii, September 5 to 6, 20157 events
- Hail and Damaging Winds in Florida, September 5, 2015$5,000 · 52 kt wind · 6 events
- Waterspouts in South Atlantic Coastal Waters, September 5, 20155 events
- Hail and Damaging Winds in Mississippi, September 5, 20151.5 in hail · 3 events
- Hail and Damaging Winds in Alabama, September 5 to 6, 2015$10,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Montana, September 5, 20151.75 in hail · 2 events
- Frost and Freeze in Oregon, September 5, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597477, 597486, 597489.